MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE PRECEPT SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 7095535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation as product remains in-situ.X-ray images have been reviewed and confirm alleged reported event.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." patient education: ".Preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." product remains in-situ.
 
Event or Problem Description
On (b)(6) 2017 patient underwent a posterior lumbar interbody fusion.During the six month follow up it was discovered that one of the implanted mas plif shanks had fractured.The patient is currently asymptomatic and no revision procedure is planned at this time.

Brand Name
NUVASIVE PRECEPT SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7437396
Report Number2031699-2018-00040
Device Sequence Number16505393
Product Code NKB
UDI-Device Identifier00887517175137
UDI-Public00887517175137
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K1222352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7095535
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2018
Initial Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR